Author Topic: 1 Year Off - Disappointed at Results - Terrible Insomnia  (Read 443 times)

[Buddie]

1 Year Off - Disappointed at Results - Terrible Insomnia
« on: July 23, 2021, 05:32:52 pm »
Aug 10 will be the 1 year [...] of being benzo free and it hasn't panned out like I hoped.  As you can see, it was a LONG taper - but I do not regret the length because it was what I had to do to stay functional.  For me, one of the primary reason I tapered was because of the acute/chronic insomnia I had.  I would go 2-3 day stretches with 0 sleep.  I figured it had to be the benzos, so I tapered.  During the taper the frequency of the insomnia "episodes" increased.  I pushed through thinking once I got off and let my brain heal, I would see improvement.  Well, here I am at 1 year benzo free and my insomnia is worse than ever.  At this point, I wasn't looking for 100% healed - ANY improvement would be welcomed.  I have tried CBT, CBTi including sleep hygiene, sleep restriction therapy, stimulus control, all sorts of cognitive restructuring, supplements, exercise, meditation, isochronous and bineural beats, bloodwork (thyroid, glucose, testosterone, etc)...you get the idea.  I am still taking 150 mg of doxepin and that MAY be the cause, but after my benzo taper and the lack of any noticeable results, I'm not sure at this point that I want to turn my life upside-down again.

This is not a suggestion that others should not taper.  Certainly, it is better to be off a medication than on if the medication is not necessary.  In addition, I think my case may be an outlier.  But I think that I set myself up to believe getting off benzos would cure my insomnia.  Unfortunately, it did not.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 1 Year Off - Disappointed at Results - Terrible Insomn
« Reply #1 on: July 29, 2021, 07:07:21 pm »
Yes unfortunately my brain had the genetics of my father, who has type 1 bipolar.

If we donít treat our symptoms, they can get worse.

I love when people try to avoid medication, I encourage least harmful substances, of course.

I just know when Iíve tried, Iíve tried. Doxepin or any med needs to be cycled out and those times are brutal.

Please do not suffer. You know what I think helps? Looking at barriers to treatment. Which things are contributing to you not being successfully sleeping right now? Do you feel you have permission to get a good nights sleep?

Iím so sorry.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 1 Year Off - Disappointed at Results - Terrible Insomnia
« Reply #2 on: July 29, 2021, 10:10:20 pm »
be patient, it will get better. I can not tell you when but it will happen. Try to get as much poison out of you body as possible. I am 29 months and I take NOTHING....I still have a few bad nights where I dont sleep that well....nothing like I used too. I was on clonazepam like you, 4mg. 11.5 month taper. It was around the 15 or 16 month [...] where I really started feeling better....

Hang tough....time and hope is all you have when it comes to bentos....

J
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 1 Year Off - Disappointed at Results - Terrible Insomnia
« Reply #3 on: July 30, 2021, 03:00:41 am »
I am 3 months into my taper and also struggle with severe insomnia. I recently tried trazodone and it helps so far. It isn't 100% but it helps. I am not sure what Doxepin is or what it's for or if you can live without it but if you CAN live without it and it is causing your insomnia, maybe you can taper off of it.

At any rate, there is a high likelihood that your brain is working hard to heal and it just takes time. More for some, than others.

Wishing you more sleep soon,

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.